MAUDE Adverse Event Report: NUCLETRON B.V. PROGUIDE SHARP NEEDLE; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED

NUCLETRON B.V. PROGUIDE SHARP NEEDLE; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Model Number 189616
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.The customer informed that the broken needle was removed from the patient.The patient is not expected to have permanent impairment due to the foreign body.
 
Event or Problem Description
The customer reported that the proguide needle broke and stayed in the patient after the procedure.
 
Additional Manufacturer Narrative
New information updated information updated coding new information the investigation was completed by conducting a thorough evaluation of the product and the reported information.The broken needle was identified as a 2 cm fragment of the tip portion of the proguide needle that was used in the original procedure.The scenario that small plastic parts stay behind in the body has been analysed and the severity is estimated as non-serious.The treatment for the patient was completed as intended.The issue is detectable prior to use.The hospital indicates that the patient is not expected to have permanent impairment due to the foreign body.Elekta extensively tested proguide needles and samples from different stock batches but the reported breakages could not be reproduced and elekta are therefore unable to determine a root cause for the problem.No significant differences have been found between different needle lots and material batches.Based on the test data and from a material point of view, it cannot be determined why the needle broke during insertion.The customer's needles have been replaced.The issue could not be reproduced, hence no corrective action has been defined.

Brand Name
PROGUIDE SHARP NEEDLE
Common Device Name
SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Manufacturer (Section D)
NUCLETRON B.V.
waardgelder 1
veenendaal 3905 TH
NL  3905 TH
MDR Report Key11064509
Report Number9611894-2020-00005
Device Sequence Number19515848
Product Code JAQ
UDI-Device Identifier08717213054660
UDI-Public08717213054660
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189616
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1